Boy's having trouble eating
Posted 25 May 2006 - 04:34 PM
He ate a gorge meal just fine two days ago, and nothing yesterday but some cottage cheese with his meds mixed in.
Now he's not eating his goat RMB at all, and he had a hard time eating his kidneys (didn't want to eat them at first, kept pawing at them, then seemed to have trouble eating them), and that's worrisome. I checked his mouth and didn't see anything wrong.
Any ideas what might be wrong? He's been a bit subdued since I picked him up Tuesday, and today hubby told me he's been pacing at night and waking him up.
He's trying really hard to make me worry lately!
edit: He must have had a bit of diarrhea today because there was a little in his fur, though yesterday he had normal looking, firm stools. Tuesday he drank an awful lot and peed an awful lot too. Yesterday wasn't quite so much, but more than normal.
Posted 25 May 2006 - 05:35 PM
It's about time to give him his medicine. Think I should give him the steroids or hold off? I don't know anything about swollen lymph nodes and am reading up on it now, but it seems that antibiotics and steroids are used to treat them (unless it's cancer), so I'm thinking I should go ahead and give him the steroids.
I should have grown up to be a doctor. Sheesh.
I forgot to tell you guys that his spinal tap results came back today. His total protein was 35 mg/dl (normal range-15-35 mg/dl) and his white blood cells were 5 (normal range-0-8). Of those 5 cells, 4 were monocellular and one was a neutrophil. So he had normal results.
Posted 26 May 2006 - 03:43 AM
Ask your vet about whether calcium in dairy products can interfere with absorption of antibiotics. I know it's an issue for doxycycline, but don't know about the meds Boy is on.
By the way, steroids will cause excessive drinking, which is of course followed by lots of urination. Steroids can be immune suppressants as well, so you and your vet need to decide if the need for the steroids outweighs the risks of using them, considering the infections Boy has.
I'm keeping you all in my thoughts.
P.S. Running a fever could cause a loss of appetite, as could stomach upset caused by all those meds (I don't know about the latter for a fact, but, for example, doxy can be an GI irritant for some dogs and I imagine that holds true for other antibiotics as well).
I know nothing with any certainty, but the sight of stars makes me dream. ~Vincent van Gogh
Willow, Farleigh, Boy (3/1995-10/2010, RIP), Jill (8/1996-5/2012, RIP), Twist (the troll), Katty Rat, Little Miss Larky Malarky, Phoebe (the rabid possum), Pipit (aka Goober), Ranger Danger, and Kestrel (aka Messy Kessie)
Willow's Rest, Tunis sheep and mule sheep
Willow's Rest Farm blog
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users